Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Sioux Falls, SD

May 10, 2015Plymouth County, Iowa; Union County, South Dakota; Dakota County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 10, 2015, 3:15 PM CDT for Plymouth County, Iowa; Union County, South Dakota; Dakota County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2015, 3:15 PM CDT (20:15 UTC)
Expired
May 10, 2015, 3:45 PM CDT
In force
30 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Plymouth County, IA, Dakota County, NE, Union County, SD

The radar

The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:19 PM CDTHAIL 1Jefferson, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 10:46 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS53 KFSD 102015
SVRFSD
IAC149-NEC043-SDC127-102045-
/O.NEW.KFSD.SV.W.0023.150510T2015Z-150510T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SUN MAY 10 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PLYMOUTH COUNTY IN NORTHWESTERN IOWA...
  NORTHERN DAKOTA COUNTY IN NORTHEASTERN NEBRASKA...
  SOUTHEASTERN UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 345 PM CDT

* AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON IN
  DAKOTA COUNTY...OR NEAR PONCA...MOVING NORTH AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON AND PONCA STATE PARK AROUND 325 PM CDT.
  ELK POINT AROUND 330 PM CDT.
  AKRON AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WESTFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
IOWA...NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4244 9672 4252 9672 4253 9663 4255 9664
      4257 9668 4260 9671 4265 9669 4267 9672
      4289 9670 4284 9631 4256 9641 4256 9648
      4251 9649 4251 9648 4249 9648 4249 9643
      4241 9646
TIME...MOT...LOC 2014Z 189DEG 34KT 4252 9661 

HAIL...1.25IN
WIND...60MPH
 
$$

BT
2 follow-up statements
516 
WWUS53 KFSD 102033
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 PM CDT SUN MAY 10 2015

NEC043-102042-
/O.CAN.KFSD.SV.W.0023.000000T0000Z-150510T2045Z/
DAKOTA NE-
333 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAKOTA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
IOWA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4264 9656 4267 9659 4288 9664 4284 9631
      4263 9643 4264 9650
TIME...MOT...LOC 2032Z 189DEG 34KT 4270 9657 

$$

IAC149-SDC127-102045-
/O.CON.KFSD.SV.W.0023.000000T0000Z-150510T2045Z/
PLYMOUTH IA-UNION SD-
333 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WESTERN PLYMOUTH AND CENTRAL UNION COUNTIES...

AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK POINT...OR
11 MILES NORTHEAST OF PONCA...MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  AKRON AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WESTFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
IOWA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4264 9656 4267 9659 4288 9664 4284 9631
      4263 9643 4264 9650
TIME...MOT...LOC 2032Z 189DEG 34KT 4270 9657 

HAIL...1.00IN
WIND...60MPH
 
$$

CHAPMAN
833 
WWUS53 KFSD 102045
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CDT SUN MAY 10 2015

IAC149-SDC127-102054-
/O.EXP.KFSD.SV.W.0023.000000T0000Z-150510T2045Z/
PLYMOUTH IA-UNION SD-
345 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PLYMOUTH AND CENTRAL
UNION COUNTIES WILL EXPIRE AT 345 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
IOWA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4264 9656 4267 9659 4288 9664 4284 9631
      4263 9643 4264 9650
TIME...MOT...LOC 2042Z 189DEG 34KT 4270 9657 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:51 PM CDT, 24 minutes earlier.

Area forecast discussion, May 10, 2:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
251 PM CDT SUN MAY 10 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 251 PM CDT SUN MAY 10 2015

THUNDERSTORMS WILL DECREASE TO THE EAST AND NORTHEAST THIS EVENING
AS THE MAIN UPPER AND SURFACE LOW MOVE ACROSS THE AREA. SHOWERS
WILL ALSO DECREASE OVER THE EASTERN PART OF THE AREA AND MORE
SLOWLY OVER THE WEST,,,WITH SOME SHOWER THREAT LINGERING TO THE
END OF THE NIGHT OVER THE NORTHWEST HALF AND INTO PART OF SOUTHWEST
MN. WINDS WILL SLOWLY BECOME W TO NW AND IT WILL BE OR GET BREEZY
OVER THE SOUTHWEST HALF. WITH THE PASSAGE OF THE LOW...THE WINDS
WILL BRING COOLING AND EVENTUALLY MORE UNIFORM TEMPERATURES TO THE
AREA WITH EARLY MORNING LOWS IN THE UPPER 30S SOUTHWEST TO MID 40S
EAST. SOME HALF DECENT RAINFALL AMOUNTS LATE THIS AFTERNOON AND
EVENING SHOULD BE LESS THAN AN INCH.

MONDAY WILL BE A LONG ADVERTISED COOL AND BREEZY DAY WITH SCATTERED
SHOWERS...ESPECIALLY NORTH...AS THE BACK END OF THE UPPER TROUGH
MOVES OVER THE AREA. HIGHS WILL BE IN THE MID 40S TO MID 50S BUT IT
WILL FEEL COOLER. RAINFALL AMOUNTS SHOULD BE LIGHT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 251 PM CDT SUN MAY 10 2015

MONDAY NIGHT WILL BRING DECREASING SHOWERS AND CLOUDS AS THE
STUBBORN SYSTEM TO THE EAST IS KICKED OUT FASTER BY A COMBINATION OF
A CANADIAN SHORT WAVE DIGGING SOUTHWEST TOWARD MONTANA...AND
PLAINS RIDGING AHEAD OF THE NEXT DIGGING WESTERN TROUGH. THE
RESULTING WESTERLY FLOW WILL KICK THE LOW AWAY AND LEAVE TUESDAY DRY
AND FAIRLY PLEASANT WITH TEMPERATURES WARMING TO THE UPPER 50S TO
MID 60S.

THE RIDGING SHOULD BRING A SLOW BUT STEADY WARMING TREND THROUGH
NEXT WEEKEND. THE WEDNESDAY THROUGH SUNDAY PERIOD SHOULD ALSO BE
GENERALLY WET AS THE RIDGE AXIS QUICKLY MOVES TO THE EAST AND SHORT
WAVE ENERGY FROM THIS NEXT WESTERN TROUGH IS EJECTED NORTHEAST INTO
THE PLAINS. THURSDAY NIGHT AND/OR FRIDAY COULD BE AN EXCEPTION TO
THE WET PART AS BOTH THE GFS AND EC SHOW A SHORT WAVE PASSING THE
AREA STRONGLY ENOUGH TO BRIEFLY FORCE THE RIDGE AXIS BACK JUST WEST
OF THE AREA. IF THIS HAPPENED THE MOIST SOUTHWESTERLY FLOW WOULD
QUICKLY RESUME EARLY IN THE WEEKEND. MODELS THEN SHOW THE WESTERN
SYSTEM APPROACHING QUICKLY ENOUGH TO POSSIBLY TRIGGER A SIGNIFICANT
RAIN/STORM EVENT SUNDAY...THE LAST DAY OF THIS FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1235 PM CDT SUN MAY 10 2015

GENERALLY IFR CEILINGS AND AREAS OF VISIBILITY 3-5SM SHRA/TSRA FAR
WESTERN PART OF THE FORECAST AREA INCLUDING KHON...AFT 11/00Z THIS
AREA WILL SEE CEILINGS 1-2K FEET VARIABLE TO BELOW 1K FEET WITH
SCATTERED -SHRA. OVER CENTRAL AND EASTERN PART OF THE AREA
CEILINGS 1-3K FEET WITH SOME CEILINGS BELOW 1K FEET ESPECIALLY
NORTH OF KFSD. AREAS OF VISIBILITY 3-5SM IN SHRA/TSRA...THEN AFTER
11/03Z CEILINGS 1-2K FEET VARIABLE TO BELOW 1K FEET...SCT -SHRA
MAINLY NORTH OF FSD. SURFACE GUSTS ABOVE 25 KNOTS FROM THE
SOUTHEAST OVER SOUTHEAST PART OF THE AREA...OTHERWISE SURFACE
GUSTS ABOVE 25 KNOTS FROM THE W/NW DEVELOPING FROM THE WEST AFTER
11/12Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, May 10, 4:46 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 AM CDT SUN MAY 10 2015

IAZ001-002-012>014-020>022-031-032-NEZ013-014-SDZ066-067-069>071-
111000-
LYON IA-OSCEOLA-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-TURNER-LINCOLN SD-YANKTON-
CLAY SD-UNION-
446 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA AFTER 3 PM THIS AFTERNOON. SOME OF THESE STORMS
COULD BE SEVERE WITH HAIL TO THE SIZE OF GOLFBALLS...WINDS TO 70
MPH...AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. THE SEVERE
POTENTIAL SHOULD DECREASE AFTER 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM THIS AFTERNOON.

IAZ003-MNZ080-081-089-090-097-098-SDZ053>056-059>062-064-065-068-
111000-
DICKINSON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-
MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-
HUTCHINSON-BON HOMME-
446 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
AFTER 3 PM THIS AFTERNOON. AN ISOLATED STORM COULD BE SEVERE WITH
HAIL TO THE SIZE OF GOLFBALLS...WINDS TO 70 MPH...AND EVEN AN
ISOLATED TORNADO WILL BE POSSIBLE. THE SEVERE POTENTIAL SHOULD
DECREASE AFTER 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM THIS AFTERNOON.

MNZ071-072-SDZ038>040-050-052-057-058-063-111000-
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
BRULE-AURORA-CHARLES MIX-
446 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY.
WHILE THE THREAT FOR SEVERE WEATHER IS LOW...AN ISOLATED STORM
THIS AFTERNOON COULD PRODUCE HAIL TO THE SIZE OF QUARTERS AND
WINDS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE UNLIKELY.

In the hours before

Local storm report, May 10, 11:00 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     TORNADO          DELMONT                 43.27N 98.16W
05/10/2015                   DOUGLAS            SD   EMERGENCY MNGR

            DAMAGE AND INJURIES REPORTED BY LAW
            ENFORCEMENT IN TOWN.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, May 10, 11:29 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 AM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TORNADO          4 WNW DIMOCK            43.49N 98.05W
05/10/2015                   HUTCHINSON         SD   LAW ENFORCEMENT

            TORNADO ON THE GROUND.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, May 10, 11:32 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TORNADO          4 W ETHAN               43.55N 98.06W
05/10/2015                   DAVISON            SD   STORM CHASER

            TORNADO ON THE GROUND.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, May 10, 2:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
219 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             4 N DIXON               42.47N 96.99W
05/10/2015  E0.50 INCH       DIXON              NE   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, May 10, 2:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
245 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             4 SSE WHITE LAKE        43.67N 98.68W
05/10/2015  E0.50 INCH       AURORA             SD   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, May 10, 2:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
251 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
05/10/2015  E55 MPH          WOODBURY           IA   PUBLIC

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:51 PM CDTTornado WarningFSDSioux24 min
May 10, 3:27 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux33 min
May 10, 3:51 PM CDTSevere Thunderstorm WarningFSDLyon24 min
May 10, 4:34 PM CDTFlash Flood WarningFSDLyon4 hr
May 10, 9:54 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas36 min
May 10, 10:16 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Hutchinson29 min
May 10, 10:29 AM CDTTornado Warning Tornado observedFSDCharles Mix, Douglas, Hutchinson31 min
May 10, 10:55 AM CDTTornado Warning Tornado observedFSDDavison, Douglas, Hutchinson35 min
May 10, 11:23 AM CDTTornado WarningFSDDavison, Hanson, Hutchinson37 min
May 10, 11:55 AM CDTTornado WarningFSDDavison, Hanson, Sanborn35 min
May 10, 12:27 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn33 min
May 10, 12:28 PM CDTTornado WarningFSDDavison, Hanson, Miner, Sanborn32 min
May 10, 1:40 PM CDTSevere Thunderstorm WarningFSDUnion35 min
May 10, 1:57 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner33 min
May 10, 2:02 PM CDTSevere Thunderstorm WarningFSDUnion28 min
May 10, 4:56 PM CDTSevere Thunderstorm WarningFSDBeadle, Sanborn34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in South Dakota, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.